Alert archive / Wisconsin / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Milwaukee, WI

June 19, 20095 counties in Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 19, 2009, 5:11 PM CDT for 5 counties in Wisconsin. It was in force for 5 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 5:11 PM CDT (22:11 UTC)
Expired
Jun 19, 2009, 10:00 PM CDT
In force
5 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Green County, WI, Kenosha County, WI, Racine County, WI, Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:36 PM CDTHEAVY RAIN 1.12 N Sturtevant, WIRAINFALL OVER THE LAST 1.5 HOURS...WATER PONDING ON LOCAL ROADS.
Jun 19, 6:41 PM CDTFLASH FLOODPleasant Prairie, WIWEST FRONTAGE ROAD NORTH OF S. 165 IS FLOODED...VEHICLE STRANDED IN THE WATER.
Jun 19, 6:45 PM CDTFLASH FLOODBristol, WISTREETS FLOODED AND IMPASSABLE
Jun 19, 6:45 PM CDTFLASH FLOODKenosha, WIWATER UP TO WINDOWS OF CAR...STREETS FLOODED
Jun 19, 6:45 PM CDTFLASH FLOODPleasant Prairie, WISTREETS FLOODED
Jun 19, 6:56 PM CDTFLASH FLOOD1 Nw Kenosha, WIMINOR STREET FLOODING REPORTED
Jun 19, 7:00 PM CDTHEAVY RAIN 3.482 Se Camp Lake, WI2 HOUR RAINFALL...TREVR.
Jun 19, 7:06 PM CDTHEAVY RAIN 21 Nw Kenosha, WI2 INCHES FELL IN LAST HOUR
Jun 19, 8:15 PM CDTFLASH FLOODWalworth, WISOME FAST MOVING WATERS FLOWING OVER COUNTY ROADS IN THE TOWNSHIP OF WALWORTH.
Jun 19, 8:20 PM CDTFLASH FLOOD6 Sw Kenosha, WI3 TO 4 FEET OF MOVING WATER OVER I-94 AT HWY 165. INTERSTATE IS CLOSED.
Jun 19, 9:00 PM CDTHEAVY RAIN 4.12New Glarus, WI24 HOUR RAINFALL.
Jun 19, 10:10 PM CDTFLASH FLOODKenosha, WIMULTIPLE WATER RESCUES FROM VEHICLES CAUGHT IN STANDING WATER OVER ROADS IN THE CITY OF KENOSHA AND THROUGHOUT THE COUNTY. MANY ROADS COVERED BY STANDING WATER IN THE TOWNS OF BRISTOL...PLEASANT PRAIRIE AND SALEM TOWNSHIP FROM HEAVY RAINS THAT FELL BETWEEN 7 P

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2575 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 192211
FFWMKX
WIC045-059-101-105-127-200300-
/O.NEW.KMKX.FF.W.0005.090619T2211Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1000 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SLOW MOVING LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL 
  FROM NORTHEAST IOWA INTO SOUTHERN WISCONSIN. DUE TO THE HEAVY 
  RAINFALL LAST NIGHT...ANY ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE 
  FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELOIT...BRODHEAD...CAMP LAKE...DELAVAN LAKE...DOWNTOWN
  JANESVILLE...DOWNTOWN KENOSHA...DOWNTOWN RACINE...EAST TROY...
  EDGERTON...ELKHORN...EVANSVILLE...LAKE GENEVA...MILTON...MONROE...
  PADDOCK LAKE...PLEASANT PRAIRIE...STURTEVANT...TWIN LAKES...UNION
  GROVE...WHITEWATER...WILLIAMS BAY...WIND LAKE...ALBANY...BOHNERS
  LAKE...BROWNS LAKE...BURLINGTON AIRPORT...CLINTON...COMO...DARIEN
  AND EAGLE LAKE.

RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA 
THIS EVENING.

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
      4259 8984 4285 8966 4284 8781 4278 8775

$$

BORGHOFF
5 follow-up statements
000 
WGUS73 KMKX 192347
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT FRI JUN 19 2009

WIC045-059-101-105-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-WALWORTH WI-RACINE WI-KENOSHA WI-
647 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE...WALWORTH...ROCK AND GREEN COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS NEAR THE ILLINOIS BORDER SLOWLY 
PUSHING NORTH AND PRODUCING VERY HEAVY RAIN. NUMEROUS REPORTS HAVE 
BEEN RECEIVED OF IMPASSIBLE ROADS WITH WATER AT LEAST A FOOT 
DEEP...AND ONE REPORT OF WATER UP TO THE WINDOWS OF ONE VEHICLE. 

IN ADDITION...A REPORT FROM WOODSTOCK IN MCHENRY COUNTY ILLINOIS 
INDICATED 2.00 INCHES OF RAIN FELL IN ONLY ONE HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...NEW GLARUS...MONTICELLO...MILTON...DOWNTOWN
JANESVILLE...FOOTVILLE...EVANSVILLE...ELKHORN...EDGERTON...EAST
TROY...EAGLE LAKE...BROWNS LAKE AND ALBANY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
      4259 8984 4285 8966 4284 8781 4278 8775

$$

BORGHOFF
000 
WGUS73 KMKX 200007
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT FRI JUN 19 2009

WIC045-059-101-105-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-WALWORTH WI-RACINE WI-KENOSHA WI-
707 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE...WALWORTH...ROCK AND GREEN COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER THE 
WARNED AREA.

RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE OCCURRING WITH THESE 
THUNDERSTORMS. SIGNIFICANT FLASH FLOODING IS EXPECTED TO CONTINUE 
OVER KENOSHA COUNTY THROUGH AT LEAST 9 PM. THIS IS AN EXTREMELY 
DANGEROUS AND LIFE THREATENING SITUATION DO NOT TRAVEL INTO FLOODED 
AREAS

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...NEW GLARUS...MONTICELLO...MILTON...DOWNTOWN
JANESVILLE...FOOTVILLE...EVANSVILLE...ELKHORN...EDGERTON...EAST 
TROY...EAGLE LAKE...BROWNS LAKE AND ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 10 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN WISCONSIN.

&&

LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
      4259 8984 4285 8966 4284 8781 4278 8775

$$

BORGHOFF
000 
WGUS73 KMKX 200128
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT FRI JUN 19 2009

WIC045-105-200135-
/O.CAN.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-
828 PM CDT FRI JUN 19 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ROCK AND GREEN
COUNTIES...

THE HEAVY RAIN HAS PUSHED EAST OF THESE COUNTIES...SO THE FLASH 
FLOOD WARNING IS CANCELLED.

LAT...LON 4264 8780 4249 8779 4249 8877 4284 8877
      4284 8781 4281 8780 4278 8775

$$

WIC059-101-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
828 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 820 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 3 TO 4 FEET 
OF MOVING WATER OVER INTERSTATE 94 AT HIGHWAY 165 IN KENOSHA COUNTY. 
THE SOUTHBOUND LANES HAVE BEEN CLOSED.

THE HEAVIEST RAIN IS BEGINNING TO DIMINISH...HOWEVER LIGHT TO 
MODERATE RAIN WILL CONTINUE THROUGH 930 PM. SIGNIFICANT...LIFE 
THREATENING FLASH FLOODING WILL CONTINUE THROUGH AT LEAST 930 PM AS 
WELL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...ELKHORN...EAST TROY...EAGLE LAKE AND BROWNS
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 4264 8780 4249 8779 4249 8877 4284 8877
      4284 8781 4281 8780 4278 8775

$$

BORGHOFF
000 
WGUS73 KMKX 200158
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT FRI JUN 19 2009

WIC059-101-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
858 PM CDT FRI JUN 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...

AT 850 PM CDT...FLOODING CONTINUES ACROSS MUCH OF KENOSHA 
COUNTY...SOUTHERN WALWORTH COUNTY...AND PARTS OF RACINE COUNTY.

RAIN SHOULD TAPER OFF AND END IN THE NEXT HOUR...BUT HIGH WATER WILL 
CONTINUE FOR SOME TIME.  RADAR AND RAIN GAUGE DATA INDICATE THAT THE 
HEAVIEST RAINS FELL OVER SOUTHERN AND EASTERN KENOSHA COUNTY AND 
SOUTHEAST RACINE COUNTY.  2 TO 3 INCHES OF RAIN FELL IN THIS AREA.

FLOODING IS MOST LIKELY ALONG THE FOLLOWING CREEKS AND RIVERS:  FOX 
RIVER...DES PLAINES RIVER...MILL CREEK...MCDONALD CREEK...PIKE 
RIVER...LITTLE TURTLE CREEK...LADD CREEK...PISCASAW CREEK...WHITE 
RIVER...AND SMALL CREEKS AROUND LAKE GENEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4264 8780 4249 8779 4249 8877 4259 8876
      4284 8832 4284 8781 4283 8781 4281 8780
      4278 8775

$$

CRAVEN
000 
WGUS73 KMKX 200300
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT FRI JUN 19 2009

WIC059-101-127-200306-
/O.EXP.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
1000 PM CDT FRI JUN 19 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR KENOSHA...
RACINE AND SOUTHEASTERN WALWORTH COUNTIES...

SIGNIFICANT RAINFALL IS OVER FOR TONIGHT.   ADDITIONAL RAIN SHOWERS 
SHOULD NOT AGGRAVATE EXISTING FLOODING PROBLEMS.  RUNOFF AND HIGH 
WATER WILL CONTINUE OVERNIGHT. 

DO NOT DRIVE INTO FLOODED AREAS.  TURN AROUND...DONT DROWN.  

LAT...LON 4264 8780 4249 8779 4249 8877 4259 8876
      4284 8832 4284 8781 4283 8781 4281 8780
      4278 8775

$$

CRAVEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:52 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT FRI JUN 19 2009

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS
AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN
A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON
RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z.
THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN
THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE
CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS
ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS
THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND
THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI
THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE
EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE
AS THEY TRACK ACROSS THE CWA.

THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE
MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT
SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z
AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT
REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND
ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF
THE AREA...WITH NUMEROUS WORDING IN THE NORTH.

THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND
FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE
REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE
TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15
KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT
REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER
VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM
CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH
FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN
TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT.
FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY
AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6
HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON
THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE
EXPECTED.

THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION
IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB
TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY.

ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO
INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE
WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY
WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK
ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST
WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS
WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY
WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY
MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND
580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS
ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C
RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER
ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW
WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED
FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW
POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS
COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS
REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO
BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE
FOR THUNDERSTORMS.

&&

.AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE
AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND
VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR
IN THE MORE INTENSE TSTORMS.

IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO
RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE
MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER
PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE
MICHIGAN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072.

LM...NONE.
&&

SHORT/LONG TERM...18 BORGHOFF
AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-201900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
A FEW TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE
THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM
SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
AFTERNOON AND SUNDAY NIGHT...WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

LMZ643>646-201900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
AN ISOLATED WATERSPOUT IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
NIGHT...WEDNESDAY NIGHT AND THURSDAY.

WWW.WEATHER.GOV/MKX

MRC

In the hours before

Local storm report, Jun 19, 2:27 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      3 WSW MILWAUKEE         43.02N 87.97W
06/19/2009                   MILWAUKEE          WI   BROADCAST MEDIA

            REPORTED BY THE MILWAUKEE JOURNAL SENTINEL. SOME FLASH
            FLOODING AND FLOOD DAMAGE AT MILLER PARK LAST NIGHT. SOME
            INVENTORY IN STORAGE AREAS WAS LOST. THE CLUBHOUSES
            ESCAPED DAMAGE...BUT SOME CARPETING MAY NEED TO BE
            REPLACED.

&&

DELAYED INFORMATION FROM LAST NIGHT/S ROUND OF STORMS.

LAMERS
Special weather statement, Jun 19, 2:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT FRI JUN 19 2009

WIZ046-192045-
MARQUETTE-
243 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING INTO MARQUETTE COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL ADAMS COUNTY...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WESTFIELD BY 305 PM CDT...
  MONTELLO BY 320 PM CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MBK
Local storm report, Jun 19, 3:18 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       1 S MONTELLO            43.78N 89.33W
06/19/2009  M3.80 INCH       MARQUETTE          WI   TRAINED SPOTTER

            RAINFALL MEASURED FROM 12AM JUNE 19 TO 12PM ON JUNE 19

&&

FRANKS
Special weather statement, Jun 19, 3:19 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT FRI JUN 19 2009

WIZ047-057-058-192115-
COLUMBIA-DODGE-GREEN LAKE-
319 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING ACROSS WESTERN MARQUETTE COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTHWEST OF BERLIN...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PRINCETON BY 335 PM CDT...
  GREEN LAKE BY 345 PM CDT...

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR MARQUETTE COUNTY
UNTIL 4 PM.  IF THIS THUNDERSTORM MAINTAINS ITS INTENSITY AND
MOVEMENT...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR GREEN
LAKE COUNTY.

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN
DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MBK
Local storm report, Jun 19, 4:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             1 E MARQUETTE           43.75N 89.12W
06/19/2009  M0.75 INCH       GREEN LAKE         WI   FIRE DEPT/RESCUE

            DIME SIZE HAIL REPORTED BY FIRE DEPT

&&

CEO
Special weather statement, Jun 19, 5:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
502 PM CDT FRI JUN 19 2009

WIZ047-051-052-056>060-062>072-192230-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN
LAKE-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-
SAUK-SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
502 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS CONTINUING TO DEVELOP OVER SOUTH CENTRAL
WISCONSIN...

AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FOND
DU LAC...SOUTHWEST TO PORTAGE...POYNETTE...TO JUST WEST OF MADISON.
THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 35 MPH...AND WERE
ALSO DEVELOPING TO THE SOUTHWEST TO WEST OF MADISON.

MORE THUNDERSTORMS WERE NEAR BELOIT AND JANESVILLE...EXTENDING
SOUTHWEST ACROSS NORTHERN ILLINOIS AND EASTERN IOWA.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL
WISCONSIN...AND MOVE INTO SOUTHEAST WISCONSIN BETWEEN 5 PM AND 7 PM
CDT.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA
UNTIL 10 PM CDT.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:29 PM CDTSevere Thunderstorm WarningMKXSauk46 min
Jun 18, 10:38 PM CDTSevere Thunderstorm WarningMKXColumbia52 min
Jun 18, 10:59 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk61 min
Jun 18, 11:01 PM CDTSevere Thunderstorm WarningMKXDane59 min
Jun 18, 11:02 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson43 min
Jun 18, 11:10 PM CDTTornado WarningMKXIowa50 min
Jun 18, 11:18 PM CDTSevere Thunderstorm WarningMKXColumbia42 min
Jun 18, 11:44 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk5 hr
Jun 18, 11:51 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette54 min
Jun 18, 11:52 PM CDTSpecial Marine WarningMKX113 min
Jun 19, 12:01 AM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Washington, Waukesha59 min
Jun 19, 12:04 AM CDTFlash Flood WarningMKXJefferson, Milwaukee, Waukesha4 hr
Jun 19, 12:18 AM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Lafayette, Rock72 min
Jun 19, 12:29 AM CDTSevere Thunderstorm WarningMKXIowa36 min
Jun 19, 12:33 AM CDTFlash Flood WarningMKXKenosha, Racine, Rock, Walworth4 hr
Jun 19, 12:51 AM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth54 min
Jun 19, 12:52 AM CDTTornado WarningMKXRock53 min
Jun 19, 12:56 AM CDTTornado WarningMKXMilwaukee, Racine, Waukesha40 min
Jun 19, 1:03 AM CDTSpecial Marine WarningMKX117 min
Jun 19, 1:11 AM CDTTornado WarningMKXRock31 min
Jun 19, 1:23 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine52 min
Jun 19, 1:32 AM CDTFlash Flood WarningMKXGreen, Lafayette4 hr
Jun 19, 1:37 AM CDTRiver Flood WarningMKXMilwaukee10 hr
Jun 19, 1:42 AM CDTRiver Flood WarningMKXMilwaukee2 hr
Jun 19, 3:05 AM CDTRiver Flood WarningMKXWaukesha3 days
Jun 19, 8:12 AM CDTRiver Flood WarningMKXLafayette45 hr
Jun 19, 8:16 AM CDTRiver Flood WatchMKXGreen13 hr
Jun 19, 8:17 AM CDTRiver Flood WarningMKXGreen, Rock37 hr
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningMKXLafayette85 min
Jun 19, 8:58 AM CDTSevere Thunderstorm WarningMKXGreen77 min
Jun 19, 9:33 AM CDTSevere Thunderstorm WarningMKXRock65 min
Jun 19, 9:47 AM CDTRiver Flood WatchMKXKenosha11 hr
Jun 19, 11:48 AM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more14 hr
Jun 19, 3:08 PM CDTSevere Thunderstorm WarningMKXMarquette52 min
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake35 min
Jun 19, 5:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 19, 5:41 PM CDTTornado WarningMKXKenosha49 min
Jun 19, 6:43 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth51 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min

Nearby

Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.